It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board

  • Possible allergy to asacol

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-13-2011, 10:45 AM   #1
    wnorm
    Member
    (female)
     
    Join Date: Dec 2004
    Location: Montreal, Quebec
    Posts: 61
    wnorm HB User
    Possible allergy to asacol

    I was recently diagnosed with collagenous colitis and was prescribed AsacolHD (6 800 mg tabs/day). After a few days, various possible side-effects emerged: more diarrhea, headache, chest pain, shortness of breath,etc. After less than a week on Asacol, I developed flu-like symptoms and chills. My gastroenterologist advised me to stop me to stop the Asacol temporarily. He said that I probably have a virus and should resume again in a day or two.
    I followed his advice and resumed taking the full dosage of Asacol for ~2 weeks. I developed overall body itch, swelling of the face, large hives(?) on my head, face, legs, and torso, chills, terrible diarrhea, abdominal pain, etc. At that point, I stopped taking Asacol. I was not able to speak to my doctor. I am, however, scheduled for a follow-up appointment on Oct.24.
    I am an atopic individual and have numerous food allergies. However, the Asacol seemed to heighten the allergic and gastrointestinal response to various foods, like cooked fruit, that I normally tolerate in small amounts. It is interesting to note that the hive-like eruptions did not look like regular hives and took ~ 2 weeks to diminish significantly.
    I am allergic to latex, nuts and seeds, most foods that have proteins that cross-react with latex, raw fruit, many raw vegetables, many spices, etc.
    By Sept.23 (?) I started to develop flu-like symptoms, fever, exhaustian, malaise, bronchitis, etc. On the advice of a friend pulmonologist, I began inhaling Symbicort (2 inhalations, 4 times daily).
    I am starting to feel better and decided to restart the Asacol. My allergist is not convinced that what I experienced was an allergic reaction to any of the ingredients of Asacol.
    My questions are: How long does it take for a true allergic response to Asacol to exhibit itself. Did Asacol lower my immunity and make me more susceptible to catching the "flu"? Did I infact just have the flu coincidentally at the same time I was starting and then continuing with the Asacol? I started taking the Asacol again yesterday afternoon and so far I don't have any of the symptoms normally associated with an allergic reaction. My wheezing and bronchitis haven't worsened. Any thoughts on this?

     
    Sponsors Lightbulb
       
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    allergies with no nasal symptoms - is this possible? allie95 Allergies 1 08-23-2007 03:43 PM
    Help Needed With Possible Allergy to Adrenaline Mikey_100 Allergies 1 03-09-2006 12:00 PM
    Am I experiencing possible allergy symptoms? FlyinJ Allergies 9 09-03-2005 04:10 AM
    rash/hives trinity244 Allergies 78 02-28-2005 02:59 PM
    Allergy testing for Drug Allergies????? PJ59 Allergies 6 02-19-2005 09:08 AM

    Tags
    allergy, allergy to drugs, asacol, collagenous colitis, flu



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:48 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!